Which medication should the nurse prepare to administer? - ProProfs Discuss
Advertisement

Which medication should the nurse prepare to administer?

A patient is transferred to the Intensive care Unit following a craniotomy. The patient is difficult to arouse and the pupils are pinpoint and non-reactive. (Blood pressure 118/70 mmHg. Heart rate 58/min. Respiratory rate 11/mm.Temperature 37.2°C).

Asked by John Adney, Last updated: Jul 02, 2021

+ Answer
Request
Question menu
Vote up Vote down

5 Answers

D. gray

D. gray

Building buildings and building intelligence

D. gray
D. gray, Builder, Builder, Las Vegas

Answered Jan 04, 2021

Raith Rovers Football club, also known as the Rovers, is a Scottish professional football club which was founded in1883. It is based in Kirkcaldy, fife town. The club's best league position was in 1922 when they came third behind; the club has a lot of achievements under its belt as it has also won two national trophies.

First, the Scottish League Cup in 1994, where they defeated Celtic on 6 April 2014, they won the 2013-14 Scottish challenge cup against the rangers. They were also the runners-up in the 1949 league cup final and also a losing finalist. The Rovers chairman John Sim and Manager John McGlynn have been known to be a dedicated and hardworking man over the years.

upvote downvote
Reply 

N. Reyes

N. Reyes

A good writer and orator as well.

N. Reyes
N. Reyes, Writer, B.ed, California

Answered Jan 03, 2021

The correct answer to this question is Naloxone. This medicine is mainly used to treat those who are suffering from an emergency opioid overdose. The symptoms listed in the question are symptoms that are associated with those that are having an opioid overdose.

Those symptoms include issues with breathing and difficultly in waking the patient. Though the question does not come right out and mention that the patient is having an opioid overdose, the symptoms reflect that.

Even if the patient is not having an opioid overdose, the symptoms they have can still be treated by taking the medication Naloxone.

upvote downvote
Reply 

R. Jones

R. Jones

Curious about the World

R. Jones
R. Jones, Student, Postgraduate, Calgary

Answered Dec 23, 2020

Naloxone is used in the treatment of a suspected opioid overdose. The brand name of the drug is called Narcan. Naloxone reverses the effects of opioid medication. It causes excessive drowsiness, labored breathing, or loss of consciousness. It is injected into the muscle, under the skin, or into a vein through an IV. Naloxone reinstates routine breathing and awareness within 1 to 5 minutes of injection.

Giving naloxone can thwart death or brain damage from lack of oxygen during an opioid overdose. It is an extremely safe medication. Naloxone reverses the side effects of opioid analgesics by binding to the opioid receptors in the central nervous system and hindering the typical actions of opioid analgesics. It also reverses respiratory depression.

upvote downvote
Reply 

J. Alfie

J. Alfie

I Write for myself and many other clients. Blog post, Article writing and writing for ProProfs is my daily thing.

J. Alfie
J. Alfie, Content Writer, Masters in Literature, Dallas,Texas

Answered Dec 22, 2020

In situations like this, the right medication that should be administered is Naloxone. This medication is used majorly to treat emergency cases of an opioid overdose. The patient in this question is showing symptoms associated with opioid overdose, though this can't be found in the question. Naloxone is used to treat patients when they are showing symptoms such as unusual difficulty waking up, pinpoint pupils, breathing problems.

Although the question fails to show whether the symptoms are coming due to opioid overdose, Naloxone can still be administered to the patient. In the question, the patient is finding it difficult to arouse, meaning he's finding it difficult to wake from sleep. Also, the patient has pinpoint pupils.

The question also shows that the patient is having a low heart rate, respiratory rate. If Naloxone is administered, it will improve the condition of the patient. The medication should be administered very quickly to prevent the brain from damage.

upvote downvote
Reply 

C. Block

C. Block

Find happiness in writing new things.

C. Block
C. Block, English Professor, M.A, Ph.D, Buffalo

Answered Dec 18, 2020

Naloxone should be administered. Naloxone stops or reverses the effects of opioid medication, including excessive drowsiness, slowed breathing, or loss of consciousness. Naloxone injection is also used to treat a narcotic overdose in an emergency. It is marketed under the brand name Narcan.

It is commonly used to reverse diminished breathing in an opioid overdose. When given intravenously, effects start within two minutes, and when injected into a muscle, within five minutes. The effects last from about a half-hour to an hour.

Several doses may be necessary, as the period of action of most opioids is greater than that of naloxone. It was patented in 1961, and it was approved for opioid overdose in the United States in 1971. It works by reversing the downturn of the central nervous system and respiratory system caused by opioids.

upvote downvote
Reply 

Advertisement
Advertisement
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader

Email Sent
We have sent an email to your address "" with instructions to reset your password.